MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" EXT SET W/0.2 MICRON FILTER, CLAVE CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" EXT SET W/0.2 MICRON FILTER, CLAVE CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Model Number MC9013
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the return of the sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.
 
Event or Problem Description
The event involved a 14¿ ext set w/0.2 micron filter, clave ¿ clear, clamp, rotating luer where a leak of chemotherapy was noted.It was reported that the final chemotherapy, cisplatin, (of dicep chemotherapy) had just been started at 659 ml an hour; the patient complained of feeling something wet on her legs and on her gown.It was also reported that the infusion was stopped, and a leak of chemotherapy could be seen at the side of a 0.2 micron filter.A new filter was used for the remainder of the infusion and the patient¿s skin was washed and her clothing was changed.There was no blood loss or bleed back reported.There were no obvious defected noted on the tubing set.There was patient involvement, and a report of unprotected chemotherapy exposure to the healthcare provider or the patient; but no apparent harm was reported.

Brand Name
14" EXT SET W/0.2 MICRON FILTER, CLAVE CLEAR, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10859995
Report Number9617594-2020-00498
Device Sequence Number3793460
Product Code FMG
UDI-Device Identifier00887709039391
UDI-Public(01)00887709039391(17)250601(10)4896097
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberMC9013
Device Catalogue NumberMC9013
Device Lot Number4896097
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1